MAUDE Adverse Event Report: ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH

ABBOTT MEDICAL AMULET STEERABLE DELIVERY SHEATH; CATHETER DELIVERY SHEATH
Catalog Number STRBL-14F-075
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation as the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 31mm amplatzer amulet left atrial appendage occluder was selected for implant on (b)(6) 2024 using a 14f amulet steerable delivery sheath.The patient was in sinus rhythm.The patient's activated clotting time (act) levels was 269 sec.Transseptal puncture was inferior posterior.During the procedure the delivery sheath was in the left atrium during transition from intracardiac echocardiography (ice) to transesophageal echocardiography (tee).Chest compressions were performed.The patient presented with a pericardial effusion.The patient underwent cardiac surgery to treat the pericardial effusion.The user believed the chest compressions caused the pericardial effusion.The patient status was unknown.
 
Additional Manufacturer Narrative
An event of pericardial effusion was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the cause of the reported pericardial effusion could not be conclusively determined.It is possible chest compressions while the amulet steerable sheath was inside the patient contributed to the pericardial effusion; however, this could not be confirmed.The reported unexpected medical intervention was a result of case-specific circumstances as chest compression was administered.The reported surgical intervention was a result case-specific circumstances as the patient underwent cardiac surgery to treat the pericardial effusion.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMULET STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER DELIVERY SHEATH
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20280890
Report Number2135147-2024-04684
Device Sequence Number7564430
Product Code DQY
UDI-Device Identifier05415067049094
UDI-Public(01)05415067049094(17)241031(10)10079984
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K232690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Catalogue NumberSTRBL-14F-075
Device Lot Number10079984
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age88 YR
Patient SexMale